My grandson is gong to be taking Divalproex 500mg and Zoloft 12.5 he has shown signs of anxiety along with has a hard time processing his thoughts, actions along with abnormal behavior. My grandson lives with me and just in the last 6 months we loss my husband which was like a father to him. Since then he has spiraled. He has always struggled with his academics but we never used medication before even thou he was diagnosed with ADHD. He is not hyper but now is having a really hard time. I never used medication before, however like i mentioned he is having a hard time. Please advise
He is blessed to having you. It is not easy being a mom when you are a grandparent.
You may still be process your losses and grieving. I am sorry for your loss. He may be having normal reactions to the loss of some he loved. It is a hard time
I am saddened that they have resorted to meds to help him. He may get some coping skill from a good therapist or psychologist instead of meds. Finding him a tutor for his academics, looking at his diet, exercise and hobbies. Bringing in as many people as possible to make it a team effort. Talking to his teachers, the principle of the school, they can be a good resource to other modalities you may not have thought of.
I hope it gets better for both of you.
jiles240; I see where your grandson is very lucky to have you, I see this a bit different than Janie because I have seen so many kids fall in this huge gap, And fall way behind in school and hopefully other afterschool programs, Which there are many Therapist that work with the doctor regarding these problems. Which he was showing signs of prior to losing your husband But these are the low dose medication for his age, If nothing else see how he dose's after a few months and you can always change course But many young boys get very confused at this age and both of these medications should help him with the upset feeling and most important letting him focus on his school work and other things you have going. And talk to the doctor about what type of therapy would give him a jump ahead I have just seen so many that parents don't like to use medications than by the time they do the child is too far behind to catch up.
Which also ends up in a spiral downward and useless feelings. I know you have some hard decisions to make Grandma but I think between my post and Janie talking to the doctor about trying different type of therapy and see how we can get him feeling better about himself and most important being able to focus on what is going on around him and this dose should not be enough to sedate him and do any harm at this point I really think it's worth the shout and get this young man heading in the right direction as the doctor seen in him already. Best of luck to you and hope we did not confuse you. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Divalproex Sodium - I am prescribed Depakote for depression and anxiety, mainly to help me sleep, is
Posted 15 Nov 2012 • 7 answers
Posted 24 May 2013 • 1 answer
Divalproex Sodium - I am taking 1000 MG of Divalproex. My hands and legs shake,my memory is very bad
Posted 27 Oct 2013 • 1 answer
Posted 19 Jan 2016 • 2 answers
Divalproex Sodium - I’ve just found out my 8 year old son is on divalproex delayed relase 125mg a...
Posted 23 Dec 2017 • 2 answers